Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 250, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 15, 2022, 4:14 PM EDT for Jefferson County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2022, 4:14 PM EDT (20:14 UTC)
- Expired
- Jul 15, 2022, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 114 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849
WUUS52 KFFC 152014
SVRFFC
GAC163-152045-
/O.NEW.KFFC.SV.W.0250.220715T2014Z-220715T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
414 PM EDT Fri Jul 15 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Jefferson County in east central Georgia...
* Until 445 PM EDT.
* At 414 PM EDT, a severe thunderstorm was located near Matthews, or
15 miles southwest of Fort Gordon, moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wrens, Stapleton, Matthews and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3315 8227 3308 8229 3311 8244 3325 8247
3327 8243 3331 8238 3331 8234 3330 8231
3327 8229 3327 8226 3323 8224 3323 8223
TIME...MOT...LOC 2014Z 333DEG 7KT 3325 8230
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:07 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 15, 3:07 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 307 PM EDT Fri Jul 15 2022 .SHORT TERM /Tonight through Saturday Night/... The short term forecast will be characterized by at least two more "drier" Georgia summer days. With a front boundary bisecting the FA sufficient moisture will continue to be locked in across the southern portions of the CWA with drier air congregated across north GA. This will result in isolated to scattered showers and thunderstorms this afternoon primarily along and south of I-20. South to southwesterly surface flow south of the stalled boundary will continue to transport moisture across the area. As a result the The atmospheric column will continue to be saturated with PWs nearly 2 inches and surface dew point temperatures in the mid 70s. During the rest of the afternoon/evening, aided by influence from the weak front and weak disturbances rounding the upper ridge to our west and the trough aloft and differential heating chance PoPs continue to look reasonable. This afternoon the HREF has the area painted with over 1000 J/kg of MUCAPE. All of this to say that yet again we could see a few isolated storms become strong to severe. CAMs continue to do poorly in this environment, but in general they show they storms continuing across the far southern portions of the FA and primarily staying south of I-20. With very little steering flow aloft and high PWs storms will also be capable of producing heavy rain and localized flooding. Tomorrow will be very similar to today with an increase seen in PoP coverage. Todays stalled front will dissolve overnight allowing southerly flow to return to the entire Peach State. This will advect moisture further north and again aided by influence from weak disturbances rounding the upper ridge to our west and the trough aloft along with differential heating slight chance to chance PoPs continue in the forecast. Temperatures will continue to run in the upper 80s and low 90s each day with lows only falling into the 70s. 28 && .LONG TERM /Sunday through Friday/... Relatively active convective pattern expected thru the period. Some tropical moisture looks to advect into part of the area by Sunday and an upper disturbance will approach the area by Monday allowing for some more widespread chances of showers and storms. The upper wave looks to have some dampening Tuesday and Wednesday as it pushes eastward across the area and the other main trough energy loses phase ejecting NEWD, though some of the enhanced moisture field lingers so will maintain mainly chance pops. Another piece of upper energy looks to translate a sfc front toward the area from the NW for Thursday so have most of the area in likely pops and progged SBCAPE looks increased as well with high PWATs so there could be a bit more organized or stronger convection with strong to damaging winds and hail that day. Otherwise cannot rule out some strong to isolated severe storms the rest of the days with a bit more limited marginal instability. Friday may have some frontal progression southward and could trend to lower pops in the north. Max temps generally near to slightly above normal thru the period. Baker && .AVIATION... 18Z Update... VFR conditions expected through the period at most TAF sites. MCN/CSG could see MVFR/IFR in patchy fog tomorrow early morning with improvements expected by 15Z tomorrow. TSRA will likely only impact CSG/MCN between 20-00Z. There is an outside chance that the ATL metro sites could see some very isolated convection, but confidence remains too low to include it in this forecast. NE winds will remain light at 5 kts or less through 06Z and then shift to the south at 5 kts or less. //ATL Confidence...18Z Update... Medium on TSRA and low CIG development and timing. High on all other elements 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 90 70 91 / 10 30 20 30 Atlanta 70 90 71 90 / 5 30 20 30 Blairsville 64 86 65 85 / 5 30 20 50 Cartersville 69 92 71 91 / 5 20 20 30 Columbus 71 90 71 91 / 10 30 20 30 Gainesville 69 89 70 88 / 10 30 20 40 Macon 69 90 70 93 / 10 30 20 30 Rome 69 94 71 94 / 5 20 10 30 Peachtree City 69 90 69 90 / 5 20 20 30 Vidalia 70 87 71 89 / 20 50 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM....Baker AVIATION...28
Hazardous weather outlook, Jul 15, 11:44 AM EDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1144 AM EDT Fri Jul 15 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1144 AM EDT Fri Jul 15 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are possible through this afternoon and into tonight primarily along and south of I-20. Some storms could become strong to isolated severe with strong to damaging wind gusts, frequent lightning, and heavy rainfall as the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms will be possible each afternoon and evening across much of the forecast area this week. Isolated storms could become strong, capable of producing gusty winds and frequent lightning. Heavy rainfall associated with these storms could also lead to localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 15, 1:28 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
128 PM EDT Fri Jul 15 2022
GAZ072-073-084-151800-
Wilkinson GA-Baldwin GA-Jones GA-
128 PM EDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of southern Baldwin,
northwestern Wilkinson and east central Jones Counties through 200 PM
EDT...
At 127 PM EDT, a strong thunderstorm was over Pancras, or near
Milledgeville. This storm was nearly stationary.
HAZARD...Winds 40 to 50 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Milledgeville, Gordon, Ivey, Midway-Hardwick, Coopers, Hardwick,
Browns Crossing, Allenwood, Pancras and Scottsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3298 8306 3287 8319 3284 8337 3290 8341
3306 8340 3310 8319
TIME...MOT...LOC 1727Z 341DEG 2KT 3300 8327
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 15, 2:47 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
247 PM EDT Fri Jul 15 2022
GAZ061-074-151915-
Washington GA-Hancock GA-
247 PM EDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of southeastern Hancock
and northwestern Washington Counties through 315 PM EDT...
At 244 PM EDT, a strong thunderstorm was near Warthen, or 9 miles
north of Sandersville, moving east at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Sandersville, Deepstep, Hamburg State Park, Linton and Warthen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3304 8272 3297 8292 3310 8303 3326 8286
3322 8274 3321 8274 3321 8273 3320 8274
3318 8274 3317 8272 3315 8271 3314 8269
TIME...MOT...LOC 1844Z 289DEG 5KT 3311 8287
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 15, 3:35 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
335 PM EDT Fri Jul 15 2022
GAZ074-152000-
Washington GA-
335 PM EDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of central Washington
County through 400 PM EDT...
At 334 PM EDT, a strong thunderstorm was centered near Sandersville,
moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Sandersville, Davisboro, Tennille, Riddleville, Downs and Warthen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3283 8268 3289 8288 3302 8291 3317 8275
3313 8266 3310 8265 3310 8264 3308 8264
3306 8263 3306 8261 3305 8262 3301 8256
3294 8254
TIME...MOT...LOC 1934Z 319DEG 7KT 3302 8277
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 15, 3:41 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EDT Fri Jul 15 2022
GAZ072-082-083-152015-
Bibb GA-Jones GA-Twiggs GA-
341 PM EDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of northeastern Bibb,
Twiggs and southeastern Jones Counties through 415 PM EDT...
At 340 PM EDT, a strong thunderstorm was centered near Postell, or 7
miles northeast of Macon, moving southeast at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Jeffersonville, Marion, Postell, Bullard, Mountain Springs,
Griswoldville, Fitzpatrick, Ripley, Huber, Cross Keys, District Path,
Dry Branch, Myricks Mill and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3261 8353 3288 8367 3299 8351 3290 8340
3290 8341 3266 8327 3265 8327 3259 8330
TIME...MOT...LOC 1940Z 319DEG 6KT 3288 8353
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 15, 3:55 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
355 PM EDT Fri Jul 15 2022
GAZ076-152030-
Jefferson GA-
355 PM EDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of northeastern
Jefferson County through 430 PM EDT...
At 355 PM EDT, a strong thunderstorm was centered near Keysville, or
12 miles southwest of Fort Gordon, moving southeast at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Wrens, Matthews and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3321 8225 3312 8228 3314 8243 3326 8246
3331 8237 3331 8234 3330 8231 3327 8229
3326 8225 3323 8223
TIME...MOT...LOC 1955Z 319DEG 6KT 3328 8227
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:00 PM EDT | Special Weather Statement | FFC | Taylor | 30 min |
| Jul 15, 8:54 AM EDT | Special Weather Statement | FFC | Marion, Schley | 66 min |
| Jul 15, 1:28 PM EDT | Special Weather Statement | FFC | Baldwin | 32 min |
| Jul 15, 2:47 PM EDT | Special Weather Statement | FFC | Washington | 28 min |
| Jul 15, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Washington | 30 min |
| Jul 15, 3:35 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
| Jul 15, 3:41 PM EDT | Special Weather Statement | FFC | Twiggs | 34 min |
| Jul 15, 3:55 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
| Jul 15, 4:33 PM EDT | Special Weather Statement | FFC | Twiggs | 27 min |
| Jul 15, 5:10 PM EDT | Special Weather Statement | FFC | Johnson | 35 min |
| Jul 15, 5:33 PM EDT | Special Weather Statement | FFC | Chattahoochee | 27 min |
| Jul 15, 5:46 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Jul 15, 6:12 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.